Simple Utility Functions with Giffen Demand
We present some simple utility functions whose Marshallian demand functions possess the Giffen property: at some price-wealth pairs, the demand for a good marginally increases in response to an increase in its own price. The utility functions satisfy standard preference properties throughout the usual consumption set of nonnegative bundles: continuity, monotonicity, and convexity.
|Date of creation:||Oct 2004|
|Date of revision:|
|Contact details of provider:|| Postal: |
Phone: (+45) 35 32 30 10
Fax: +45 35 32 30 00
Web page: http://www.econ.ku.dk
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- John H. Nachbar, 1998.
"The last word on Giffen goods?,"
Springer, vol. 11(2), pages 403-412.
- Moffatt, Peter G., 2002. "Is Giffen behaviour compatible with the axioms of consumer theory?," Journal of Mathematical Economics, Elsevier, vol. 37(4), pages 259-267, July.
- Christian E. Weber, 1997. "The Case of a Giffen Good: Comment," The Journal of Economic Education, Taylor & Francis Journals, vol. 28(1), pages 36-44, March.
When requesting a correction, please mention this item's handle: RePEc:kud:kuiedp:0422. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Thomas Hoffmann)
If references are entirely missing, you can add them using this form.